Alert archive / Illinois / Wind Advisories in 2023

Wind Advisory 6, NWS Lincoln, IL

March 31, 202335 counties in Illinois

NWS Lincoln, IL issued this wind advisory at Mar 31, 2023, 3:00 AM CDT for 35 counties in Illinois. It took effect at Mar 31, 2023, 1:00 PM CDT. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Mar 31, 2023, 3:00 AM CDT (08:00 UTC)
In effect from
Mar 31, 2023, 1:00 PM CDT
Expired
Apr 1, 2023, 1:00 PM CDT
In force
24 hr
Issued by
NWS Lincoln, IL
All 35 counties

Cass County, IL, Champaign County, IL, Christian County, IL, Clark County, IL, Clay County, IL, Coles County, IL, Crawford County, IL, Cumberland County, IL, DeWitt County, IL, Douglas County, IL, Edgar County, IL, Effingham County, IL, Fulton County, IL, Jasper County, IL, Knox County, IL, Lawrence County, IL, Logan County, IL, Macon County, IL, Marshall County, IL, Mason County, IL, McLean County, IL, Menard County, IL, Morgan County, IL, Moultrie County, IL, Peoria County, IL, Piatt County, IL, Richland County, IL, Sangamon County, IL, Schuyler County, IL, Scott County, IL, Shelby County, IL, Stark County, IL, Tazewell County, IL, Vermilion County, IL, Woodford County, IL

The radar

The Lincoln radar (KILX), 42 km from the middle of the area, began a volume at 08:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 8.0 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2023-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2023-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 130 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1995 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
130 m²/s²
0-3 km storm-relative helicity
295 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

258 
WWUS73 KILX 310800
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
300 AM CDT Fri Mar 31 2023

ILZ027>031-036>038-040>057-061>063-066>068-071>073-312100-
/O.NEW.KILX.WI.Y.0006.230331T1800Z-230401T1800Z/
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-
Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-
Menard-Scott-Morgan-Sangamon-Christian-Macon-Moultrie-Douglas-
Coles-Edgar-Shelby-Cumberland-Clark-Effingham-Jasper-Crawford-
Clay-Richland-Lawrence-
Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka,
Canton, Pekin, Bloomington, Normal, Rushville, Havana, Lincoln, 
Clinton, Monticello, Champaign, Urbana, Danville, Beardstown, 
Petersburg, Winchester, Jacksonville, Springfield, Taylorville, 
Decatur, Sullivan, Tuscola, Charleston, Mattoon, Paris, 
Shelbyville, Greenup, Marshall, Effingham, Newton, Robinson, 
Flora, Olney, and Lawrenceville
300 AM CDT Fri Mar 31 2023

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 PM CDT
SATURDAY...

* WHAT...South winds 25 to 35 mph with gusts increasing to 40 to 
  50 mph during this afternoon. Southwest winds 30 to 40 mph with 
  gusts 45 to 55 mph tonight, shifting west to northwest during 
  Saturday morning.

* WHERE...Portions of central, east central, southeast and west 
  central Illinois.

* WHEN...From 1 PM this afternoon to 1 PM CDT Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Locally stronger winds are possible with
  thunderstorms this afternoon and evening. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

07
2 follow-up statements
328 
WWUS73 KILX 312052
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
352 PM CDT Fri Mar 31 2023

ILZ027>031-036>038-040>057-061>063-066>068-071>073-010900-
/O.CON.KILX.WI.Y.0006.000000T0000Z-230401T1800Z/
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-
Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-
Menard-Scott-Morgan-Sangamon-Christian-Macon-Moultrie-Douglas-
Coles-Edgar-Shelby-Cumberland-Clark-Effingham-Jasper-Crawford-
Clay-Richland-Lawrence-
Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka,
Canton, Pekin, Bloomington, Normal, Rushville, Havana, Lincoln, 
Clinton, Monticello, Champaign, Urbana, Danville, Beardstown, 
Petersburg, Winchester, Jacksonville, Springfield, Taylorville, 
Decatur, Sullivan, Tuscola, Charleston, Mattoon, Paris, 
Shelbyville, Greenup, Marshall, Effingham, Newton, Robinson, 
Flora, Olney, and Lawrenceville
352 PM CDT Fri Mar 31 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT SATURDAY...

* WHAT...Southerly winds gusting 35-45 mph will continue through
  early evening, then will veer to the west and temporarily
  decrease tonight after a cold front passes. Even stronger
  northwesterly winds gusting 40-50mph are expected Saturday
  morning before gradually subsiding by afternoon.

* WHERE...All of central Illinois.

* WHEN...Through 1 PM CDT Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Locally stronger winds are possible with
  thunderstorms through this evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Barnes
082 
WWUS73 KILX 010757
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
257 AM CDT Sat Apr 1 2023

ILZ027>031-036>038-040>057-061>063-066>068-071>073-011800-
/O.CON.KILX.WI.Y.0006.000000T0000Z-230401T1800Z/
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-
Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-
Menard-Scott-Morgan-Sangamon-Christian-Macon-Moultrie-Douglas-
Coles-Edgar-Shelby-Cumberland-Clark-Effingham-Jasper-Crawford-
Clay-Richland-Lawrence-
Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka,
Canton, Pekin, Bloomington, Normal, Rushville, Havana, Lincoln, 
Clinton, Monticello, Champaign, Urbana, Danville, Beardstown, 
Petersburg, Winchester, Jacksonville, Springfield, Taylorville, 
Decatur, Sullivan, Tuscola, Charleston, Mattoon, Paris, 
Shelbyville, Greenup, Marshall, Effingham, Newton, Robinson, 
Flora, Olney, and Lawrenceville
257 AM CDT Sat Apr 1 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON...

* WHAT...West to southwest winds will increase to 25 to 35 mph
  early this morning, with gusts of 45 to 50 mph. Winds will turn
  northwest during mid to late morning and gradually diminish
  during the afternoon.

* WHERE...Portions of central, east central, southeast and west 
  central Illinois.

* WHEN...Until 1 PM CDT this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this wind advisory went out at Mar 31, 12:27 AM CDT, 2 hours 33 minutes earlier.

Area forecast discussion, Mar 31, 12:27 AM CDT, 2 hours 33 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
1227 AM CDT Fri Mar 31 2023

.SYNOPSIS...
Issued at 314 PM CDT Thu Mar 30 2023

With warmer air moving into the area, we'll see some elevated
showers and thunderstorms possible tonight. A few strong to
marginally severe storms will be possible with tonight's activity.
The better chance for severe storms comes Friday afternoon and
evening when thunderstorms over western IL are expected to evolve
into a fast-moving line of thunderstorms that will race east
across Illinois. While large hail and a few tornadoes are
possible, the primary threat will be damaging winds tomorrow.

&&

.UPDATE...
Issued at 902 PM CDT Thu Mar 30 2023

A disturbance centered over SW Missouri this evening will continue
to approach late this evening and move across central overnight.
Several hundred J/kg elevated CAPE are associated with this
disturbance, although no surface based CAPE is expected through
the night. As a result, scattered thunderstorms can be expected
overnight, but no expectation of any wind gust enhancement.
Although perhaps some small hail is not out of the question,
effective bulk shear will be modest as instability will not be
rooted at the surface. Otherwise, a mild night with lows in the
50s and brisk SSE winds remains on track as the main surface low
deepening to the west approaches.

&&

.SHORT TERM...(This evening through Friday night)
ISSUED AT 314 PM CDT Thu Mar 30 2023

Currently, an upper ridge exists over the Midwest with an upper
trough over the western U.S. At the surface, we have a high to the
east centered over western NY and a low in eastern CO. A warm
front extends from CO eastward through the Central Plains and
into central IL this afternoon. This front will continue lifting
north, moving into northern IL late this afternoon. Ahead of this
system coming out of the Rockies, we'll have warm, moist air
advected northward tonight, and with the combination of some
instability and a mid level wave, we'll likely see some shower and
thunderstorm activity develop. MUCAPE of 500-1000 J/kg and
effective shear of 25-35 kts will favor some storm organization
with small hail possible. Wouldn't be surprised if a storm or two
reach severe limits tonight. But widespread severe storms are not
expected tonight.

Tomorrow, the morning activity will likely be exiting east-
central IL around mid morning...with a bit of a lull before the
late afternoon storms get going. The upper low over the Rockies on
early Friday will move east into the Plains states, with a wave
rounding the base of the low right over IA/MO/IL late in the day.
Currently, we're expecting surface based CAPE of 1000-2000 J/kg
with deep layer shear of 50-75 kts. Discrete supercells are likely
to develop in eastern IA/MO and western IL late in the afternoon,
evolving into a line of thunderstorms and racing across IL during
the evening hours. While tornadoes, damaging winds, and large
hail will be possible with any discrete supercells, as the
activity evolves into a line, the wind damage (wind gusts of +70
possible) will be the primary concern with embedded mesovortex
tornadoes also possible. The SPC currently has central IL in an
enhanced risk, with a moderate risk in northwest IL.

Temperatures will be quite warm again tomorrow, with highs in the
mid 60s to low 70s before crashing with the cold front Friday
night. Winds are  expected to be breezy from the south on Friday,
and becoming strong from the west with the cold front Friday
night. Winds may gust over 45 mph Friday night and Saturday.

.LONG TERM...(Saturday through Thursday)
ISSUED AT 314 PM CDT Thu Mar 30 2023

On Saturday, we could see a few light rain/snow showers in the
morning as we see some light precipitation on the back side of
the low pressure system. Expect a chilly Saturday with windy west
to northwest winds and highs in the 40s. The windy conditions on
Saturday will subside during the afternoon hours with high
pressure settling in Saturday night. After Saturday, temperatures
rebound as zonal flow returns to the area. We may see some more
showers and storms on Monday along a warm front that will be
setting up in the area. A better chance for storms will come on
Tuesday when another upper low moves out of the Rockies. The SPC
currently has a 15% chance of severe weather (within 25 miles of a
point) across the entire area of central IL on Tuesday. This
could turn out to be another significant severe weather day across
the region. After the Tuesday (and early Wednesday) system,
southwest flow alot sets up and will give us a break from
precipitation for Wednesday night and Thursday.

&&

.AVIATION...(For the 06Z TAFS through 06Z Friday night)
Issued at 1227 AM CDT Fri Mar 31 2023

Occasional scattered showers and thunderstorms will continue much
of the night as a disturbance moves through the region. Along
with this shower activity, cigs will lower to MVFR by 08Z-10Z,
possibly briefly to IFR. Additional thunderstorms, likely severe,
will develop or move into the area around 21Z-22Z, and could
produce briefly enhanced wind gusts exceeding 50 kts.
Thunderstorms should end by 00Z-03Z. Winds S around 15G25 kts
overnight, increasing to around 25G35 kts by 18Z. Winds shifting
to WSW by 01Z-03Z and continuing 25-30 kts with gusts 35-40 kts.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...37
SYNOPSIS...Knutsvig
SHORT TERM...Knutsvig
LONG TERM...Knutsvig
AVIATION...37
Hazardous weather outlook, Mar 30, 3:30 PM CDT, 11 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
330 PM CDT Thu Mar 30 2023

ILZ027>031-037-312030-
Knox-Stark-Peoria-Marshall-Woodford-Tazewell-
330 PM CDT Thu Mar 30 2023

This Hazardous Weather Outlook is for central Illinois and west
central Illinois.

.DAY ONE...Tonight.

Scattered thunderstorms are expected after midnight. While there is a
possibility of some hail with a few storms, the threat of severe
weather is low.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Severe weather is likely on Friday, primarily during the evening
hours. Damaging winds, hail, and tornadoes are all possible. Damaging
winds will be the primary concern with winds over 70 mph possible.
An elevated risk of tornadoes will exist on Friday afternoon and
early evening hours also.

Winds will be increasing on Friday with the strongest winds expected
to be Friday night and Saturday morning, when some gusts may exceed
50 mph.

Additional strong to severe thunderstorms are possible on Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed Friday afternoon and evening.

ILZ036-040-041-047>050-312030-
Fulton-Schuyler-Mason-Cass-Menard-Scott-Morgan-
330 PM CDT Thu Mar 30 2023

This Hazardous Weather Outlook is for central Illinois and west
central Illinois.

.DAY ONE...Tonight.

Scattered thunderstorms are expected after midnight. While there is a
possibility of some hail with a few storms, the threat of severe
weather is low.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Severe weather is likely on Friday, primarily during the evening
hours. Damaging winds, hail, and tornadoes are all possible. Damaging
winds will be the primary concern with winds over 70 mph possible.

Winds will be increasing on Friday with the strongest winds expected
to be Friday night and Saturday morning, when some gusts may exceed
50 mph.

Additional strong to severe thunderstorms are possible on Tuesday.

Minor flooding will continue through next week on the Illinois River
from Havana to Beardstown.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed Friday afternoon and evening.

ILZ038-042>046-051>057-061-312030-
McLean-Logan-De Witt-Piatt-Champaign-Vermilion-Sangamon-Christian-
Macon-Moultrie-Douglas-Coles-Edgar-Shelby-
330 PM CDT Thu Mar 30 2023

This Hazardous Weather Outlook is for central Illinois and east
central Illinois.

.DAY ONE...Tonight.

Scattered thunderstorms are expected after midnight. While there is a
possibility of some hail with a few storms, the threat of severe
weather is low.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Severe weather is likely on Friday, primarily during the evening
hours. Damaging winds, hail, and tornadoes are all possible.
Damaging winds will be the primary concern with winds over 70 mph
possible.

Winds will be increasing on Friday with the strongest winds expected
to be Friday night and Saturday morning, when some gusts may exceed
50 mph.

Additional strong to severe thunderstorms are possible on Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed Friday afternoon and evening.

ILZ062-063-066>068-071>073-312030-
Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence-
330 PM CDT Thu Mar 30 2023

This Hazardous Weather Outlook is for east central Illinois and
southeast Illinois.

.DAY ONE...Tonight.

Scattered thunderstorms are expected after midnight. While there is a
possibility of some hail with a few storms, the threat of severe
weather is low.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Severe weather is likely on Friday, primarily during the evening
hours. Damaging winds, hail, and tornadoes are all possible.
Damaging winds will be the primary concern with winds over 70 mph
possible.

Winds will be increasing on Friday with the strongest winds expected
to be Friday night and Saturday morning, when some gusts may exceed
50 mph.

Additional strong to severe thunderstorms are possible on Tuesday.

Lingering flooding on the Wabash, Embarras, and Little Wabash Rivers
is expected to subside by early next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed Friday afternoon and evening.

Knutsvig

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 1:19 PM CDTSevere Thunderstorm Warning Considerable damage threatILXSchuyler26 min
Mar 31, 1:45 PM CDTSevere Thunderstorm Warning Considerable damage threatILXFulton, Schuyler45 min
Mar 31, 2:00 PM CDTSevere Thunderstorm WarningILXClay, Richland16 min
Mar 31, 2:14 PM CDTSevere Thunderstorm WarningILXClay, Effingham, Jasper18 min
Mar 31, 2:17 PM CDTSevere Thunderstorm Warning Considerable damage threatILXFulton, Peoria, Tazewell, Woodford43 min
Mar 31, 2:24 PM CDTSevere Thunderstorm WarningILXFulton, Knox, Peoria, Stark51 min
Mar 31, 2:27 PM CDTTornado WarningILXFulton, Peoria, Tazewell33 min
Mar 31, 2:39 PM CDTSevere Thunderstorm WarningILXMcLean, Tazewell, Woodford19 min
Mar 31, 2:48 PM CDTTornado WarningILXPeoria, Tazewell, Woodford27 min
Mar 31, 2:59 PM CDTSevere Thunderstorm Warning Considerable damage threatILXMarshall, Peoria, Tazewell, Woodford46 min
Mar 31, 3:14 PM CDTTornado WarningILXMcLean, Tazewell, Woodford31 min
Mar 31, 3:18 PM CDTSevere Thunderstorm WarningILXStark27 min
Mar 31, 3:35 PM CDTSevere Thunderstorm WarningILXKnox25 min
Mar 31, 4:45 PM CDTTornado WarningILXCass, Morgan, Schuyler45 min
Mar 31, 5:03 PM CDTSevere Thunderstorm WarningILXMorgan, Scott27 min
Mar 31, 5:19 PM CDTSevere Thunderstorm Warning Considerable damage threatILXCass, Fulton, Mason, Menard, Schuyler26 min
Mar 31, 5:30 PM CDTSevere Thunderstorm Warning Considerable damage threatILXCass, Menard, Morgan, Sangamon, Scott45 min
Mar 31, 5:31 PM CDTTornado Warning Tornado observedILXCass, Menard, Morgan29 min
Mar 31, 5:44 PM CDTSevere Thunderstorm WarningILXCass, Logan, Mason, Menard, Morgan, Sangamon and 2 more31 min
Mar 31, 6:02 PM CDTSevere Thunderstorm Warning Considerable damage threatILXFulton, Knox, Peoria, Stark58 min
Mar 31, 6:02 PM CDTTornado Warning Tornado observedILXLogan, Menard, Sangamon28 min
Mar 31, 6:06 PM CDTSevere Thunderstorm Warning Considerable damage threatILXLogan, McLean, Mason, Menard, Sangamon, Tazewell and 1 more24 min
Mar 31, 6:06 PM CDTTornado WarningILXLogan, Mason, Tazewell, Woodford24 min
Mar 31, 6:15 PM CDTTornado WarningILXSangamon30 min
Mar 31, 6:19 PM CDTTornado Warning Considerable damage threatILXLogan, Sangamon26 min
Mar 31, 6:34 PM CDTTornado Warning Tornado observedILXDeWitt, Logan26 min
Mar 31, 6:38 PM CDTSevere Thunderstorm WarningILXMcLean37 min
Mar 31, 6:38 PM CDTTornado Warning Tornado observedILXDeWitt, Logan, Macon, Sangamon22 min
Mar 31, 6:42 PM CDTSevere Thunderstorm Warning Considerable damage threatILXPeoria, Stark33 min
Mar 31, 6:58 PM CDTTornado WarningILXDeWitt, Macon, Piatt32 min

Nearby

Wind Advisories in Illinois, 2023Every wind advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.